web_2018TSC_Top%20image%20692_290

Technical Services Conference 2018

This one day conference, hosted by Technical Services at the University of Exeter, took place on 28 June 2018 at our Streatham Campus. It provided technical staff with a valuable and rewarding experience, where speakers, sessions and workshops were tailored specifically for technical staff. This year there was a focus on the invaluable support technical staff provide to teaching.

Venue: The Forum, University of Exeter, Stocker Road, Exeter, Devon, EX4 4SZ (directions)

Date: 28 June 2018 10:00-16:10

Technical Services at the University of Exeter is comprised of research and teaching technical staff within STEMM-facing and humanities colleges. Whilst all operating in a single service our staff work in a wide range of specialist areas such as; Engineering, Physics, Geology, Mining and Minerals, Renewable Energy, Life and Environmental Science, Sports and Health Science, Digital Humanities, Medical Sciences and Medical Imaging, Drama and Archaeology.

Event hashtag: please use #2018TSC for all your social media updates about the event, and pictures.

University of Exeter Technical staff will be sent an invitation/link to register for the event. 

Our affiliates and sponsors will be sent a promotional code (via EventBrite email invitation) that will enable them to register for a free event ticket using the "attend event" button within their email.

Delegates from other Universities, HEIs and organisations - We are pleased to announce that there will be a number delegate tickets available for HEIs and our partners external to the University of Exeter.  Delegates from other HEIs and organisations should purchase standard delegate tickets (£100) from our online store

The conference will be of interest to all technical staff who work in a wide range of specialist areas such as; Engineering, Physics, Geology, Mining and Minerals, Renewable Energy, Life and Environmental Science, Digital Humanites, Medical Sciences and Medical Imaging.

Professionally registered, and those on the pathway to professional registration, will find the sessions and workshops will significantly contribute towards your Continuous Professional Development (CPD).
 

Details of conference competitions will be released on this webpage at a later date - visit this page for further updates.

Feedback from past events

“Everything was set up really well. I found every speaker really informative with their presentations”.

“I thought the event was great - and I've heard very positive feedback from other members of staff”.

“Superb event. Well organised, good range of speakers and excellent networking opportunity”.

“Well-organised, interesting and relevant, I felt it provided a great networking opportunity and helped foster the feeling that we belong to one unified team - across several disciplines and colleges - often with transferable technical skills and working now towards common goals and standards”.

Comments from our 2017 conference:

"The networking was fantastic. I really enjoyed meeting technicians from other universities and talking to the suppliers. It was also good to catch up with our technical team".

"The presence of various organisations that help your career develop and work towards professional registration (HEATED, IST, Science Council etc.)".

"I found the Workshops really useful - learning new information on equipment and how to continue my professional development".

"It was an amazing day. There was a real buzz in the air. We networked with technical services colleagues from Exeter, Cardiff, Bristol, Nottingham, Plymouth, Reading and Belfast enabling us to make new connections and share experiences.  The sessions were almost all fully booked and the speakers were really engaging".

"I found it informative and a good opportunity to meet colleagues and find out what's going on at ground level".

"The workshop were really interesting and I feel that the process for Technician to be recognised is on the way. I cannot wait to test the TDM website".

 

Conference programme and competitions

Delegate Programme

Please download a copy of the 2018 Technical Services Conference Delegate Brochure
This contains full details of the exhibitors, talks and workshops.

Programme (updated 27 June 2018)

StartEndLengthCommentsLocation
07:30     Transport departs Penryn Campus

Pick up: Main Reception, Penryn Campus
Via: Cornwall Services

Drop off: Stocker Road bus stop

09:40     Transport departs St Luke's campus Pick up: Magdalen Road Car Park
Drop off: Geoffrey Pope bus stop
09:45 10:15 30 mins Registration, refreshments, networking and visiting sponsors exhibitions The Forum Street
10:15 10:40 25 mins Welcome Speech and Keynote 1 from Pete Vukusic Seminar Rooms 7/8/9
10:45 11:05 20 mins Presentation 1: Shaping the digital capture of heritage collections, Emma Sherriff
Seminar Rooms 7/8/9
11:10 11:45 35 mins Refreshments and ‘Family Tree’ networking session, visiting sponsors exhibitions The Forum Street and Mezzanine level
11:45 12:05 20 mins

Presentation 2: Fieldwork; Home and Away, Joana Zaragoza-Castells, Owen Greenwood & Alastair Graham

Seminar Rooms 7/8/9
12:10 12:30 20 mins

Presentation 3: Dramatically Technical, Jon Primrose

Seminar rooms 7/8/9
12:30 13:10 40 mins Lunch, networking and visiting sponsors exhibitions The Forum Street
13:10 13:35 25 mins Keynote 2 from Guild President, Shades Chaudhary Seminar rooms 7/8/9
13:40 14:10 30 mins

Workshop sessions:
i. Future Finance (Kitty Mann)
ii. Badgers, Drains and Bins (Karen Gallagher)
iii. Workplace Learning (Matt Gillett)


Exploration Lab 1
Seminar room 1/2/3
Seminar room 7/8/9

14:15 14:45 30 mins

Workshop sessions:
iv. Future Finance (Kitty Mann)
v. Technical Services Quality Assurance Project (Gail Reeves)
vi. Health Surveillance (Toni Searl)


Exploration Lab 1
Seminar room 1/2/3
Seminar room 7/8/9
14:50 15:20 30 mins

Workshop sessions:
vii. Future Finance (Kitty Mann)
viii. Assertiveness (Clive Betts)
ix. ‘Hazcheck’, a new tool for managing safety in workshops and labs (Charles Harrison)


Exploration Lab 1
Seminar room 1/2/3
Seminar room 7/8/9
15:25 15:40 15 mins Refreshments, networking and visiting sponsors exhibitions The Forum Street
15:40 16:10 30 mins Presentation of conference awards and closing remarks Seminar rooms 7/8/9
16:10     Close  
16:25     Transport to St Lukes departs

Pick up: Geoffrey Pope bus stop
Drop off: Magdalen Road Car Park

16:30     Transport to Penryn departs

Pick up: Stocker Road bus stop
Via: Cornwall Services
Drop off: Main Reception, Penryn Campus.

Transport from Penryn

There will be a coach provided, for University of Exeter staff, to get you to the conference.  The coach will leave Penryn campus main reception at 07:30 in order to get all delegates to Streatham campus by 10:00.  For the return journey, the coach will leave the Stocker Road bus stop on the Streatham campus at 16:30 and should arrive back in Penryn at 19:00. 

Why sponsor our conference?

  • Access to key users and the technicians buyers network from within the University of Exeter and other HEIs
  • One to one access to your key contacts at the dedicated “meet and eat” networking session
  • Opportunity to showcase your latest products/services
  • Excellent branding and sponsorship opportunities
  • Enjoy more face to face time with key delegates
  • Increase visibility and strengthen your brand image among delegates attending TS conference 2017 

Comments from our 2017TSC sponsors:

"Great directions, well organised, plenty of parking, very well attended. Excellent catering".

"It's a great example of a University working hard to bring together a highly skilled group of technicians, breaking down the disciplinary and geographic barriers that necessarily exist".

Sponsor us

If you would like to sponsor our event please go to our online store webpages.
Book early to avoid disappointment.

For more information, please download the Technical Services Conference Sponsor Brochure 2018